MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation revealed that the root cause of this failure mode is contributed to "component failure".The patient was using the wheelchair outdoors when the left drive wheel assembly detached from the device.The patient was not injured in the event.An evaluation of the product confirmed the complaint and the main hub bolt had sheared off, allowing the drive wheel and hub assembly to detach itself from the motor shaft.The patient reported having the wheelchair repaired by an unauthorized technician.The owner's manual warns uses to not allow unauthorized work to be done to the wheelchair, as we are unable to guarantee the quality of workmanship or training of other individuals.The patient has been informed that unauthorized repairs are not allowed and to only use a certified dealer going forward.A permobil certified servicing dealer has reassessed the wheelchair and performed necessary corrections to ensure the device is operating according to specification.The risk analysis shows the risk to the patient to be very low.Due to this known repeat failure mode, a capa has been opened for this failure by our parent company.Upon completion of the capa, if further corrective action is required for this wheelchair this case will be re-opened and a follow-up mdr will be submitted.The suspect wheelchair was repaired and returned to the customer assembled according to specification.The dhr for this device has been reviewed and the wheelchair met specification prior to distribution.
 
Event or Problem Description
On (b)(6), the end user was on a morning drive with her wheelchair, when the front left drive tire detached from the chassis.No injury was reported to have occurred.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key7573423
Report Number1221084-2018-00038
Device Sequence Number1698693
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K143014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight66